Alert archive / Texas / River Flood Advisories in 2021
River Flood Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this river flood advisory at Aug 17, 2021, 8:07 AM CDT for Lubbock County, Texas. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2021, 8:07 AM CDT (13:07 UTC)
- Expired
- Aug 17, 2021, 2:43 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 11 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Brazos River near Lubbock 4ESE (LSET2). The gauge peaked at 10.23 ft at Aug 17, 2021, 1:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08079510, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
598
WGUS84 KLUB 171307
FLSLUB
Flood Advisory
National Weather Service Lubbock TX
807 AM CDT Tue Aug 17 2021
...The National Weather Service in Lubbock has issued a Flood
Advisory for the following rivers in Texas...
Double Mountain Fork Brazos near Lubbock 4ESE affecting Lubbock
County.
.Heavy rainfall around the City of Lubbock last night has led to an
extended period of runoff that will continue to produce minor
flooding along the Double Mountain Fork of the Brazos River near
Buffalo Springs and Ransom Canyon. The public reported this morning
that deep water was flowing over FM 835 west of Buffalo Springs.
For the Double Mountain Fork Brazos...including Lubbock 4ESE...
elevated river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 415 PM CDT.
&&
TXC303-172115-
/O.NEW.KLUB.FL.Y.0003.210817T1307Z-210817T2103Z/
/LSET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
807 AM CDT Tue Aug 17 2021
The National Weather Service in Lubbock has issued a
* Flood Advisory for
the Double Mountain Fork Brazos near Lubbock 4ESE.
* From this morning to late this afternoon.
* At 7:45 AM CDT Tuesday the stage was 8.4 feet.
* Action stage is 10.0 feet.
* Flood stage is 11.0 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3358 10183 3361 10183 3355 10177 3354 10171
3352 10171 3352 10176
$$
Sincavage1 follow-up statement
766
WGUS84 KLUB 171943
FLSLUB
Flood Advisory
National Weather Service Lubbock TX
243 PM CDT Tue Aug 17 2021
...The Flood Advisory is cancelled for the following rivers in
Texas...
Double Mountain Fork Brazos near Lubbock 4ESE affecting Lubbock
County.
.Water is receding and no longer poses a threat.
TXC303-172045-
/O.CAN.KLUB.FL.Y.0003.000000T0000Z-210817T1943Z/
/LSET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
243 PM CDT Tue Aug 17 2021
...The Flood Advisory for the Double Mountain Fork Brazos near
Lubbock 4ESE has been cancelled...
The Flood Advisory is cancelled for
the Double Mountain Fork Brazos near Lubbock 4ESE.
* At 7:45 AM CDT Tuesday the stage was 8.4 feet.
* Flood stage is 11.0 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3358 10183 3361 10183 3355 10177 3354 10171
3352 10171 3352 10176
$$
SincavageWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this river flood advisory went out at Aug 17, 6:34 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 17, 6:34 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 634 AM CDT Tue Aug 17 2021 .AVIATION... VFR conditions are expected to prevail through the majority of this TAF period with light southerly winds. Shower and thunderstorm chances will increase late this morning and into the afternoon but it currently appears that the majority of this activity should stay south and east of the area terminals. Any thunderstorm that develops would have the potential of producing gusty and erratic winds as well as reduced visibility due to heavy rain. Stratus/fog may develop towards daybreak on Wednesday morning for locations on the Caprock which may impact KLBB/KPVW. /WCI && .PREV DISCUSSION... /issued 245 AM CDT Tue Aug 17 2021/ SHORT TERM... Overnight convection was slowly shifting to our south early this morning. However the abundant atmospheric moisture with precipitable water values of 1.2 to 1.5 inches remains behind. As such we expect continued chances of mostly afternoon/evening thunderstorms for today though Wednesday. The best moisture and instability favors higher chances of rain for areas from Lubbock south and east...and with drier conditions to our northwest. Temperatures will remain relatively cool with afternoon highs mostly in the 80s both days. LONG TERM... There appears to be overall pattern change over the country beginning to take shape. This should lead to drier and warmer conditions locally as we go into the weekend and first of next week. The very warm upper high over the western part of the country is being displaced by a digging upper trough that shows some hints of fall like weather in the Rockies. Elsewhere, the subtropical ridge over the southern U.S. has been very weak but it is expected to build and expand westward into Texas. Caught between the trough in the west and the building ridge to our east, we expect increasing southwest winds aloft which should aid in bringing drier warmer weather for at least a few days. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 58/04/04
Hazardous weather outlook, Aug 17, 2:56 AM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 256 AM CDT Tue Aug 17 2021 TXZ021>044-180800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 256 AM CDT Tue Aug 17 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Scattered thunderstorm will be possible again today and tonight. The strongest instability will be this afternoon into this evening and will bring the possibility of wind gusts to 55 mph, localized heavy rain and minor flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will continue through at least Thursday, but then should be on the decrease as we go into the weekend through the first part of next week. Any storms that do develop are not expected to become severe.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:07 PM CDT | Areal Flood Advisory | LUB | Hale, Swisher | 2 hr |
| Aug 16, 7:13 PM CDT | Special Weather Statement | LUB | Hale | 32 min |
| Aug 16, 7:22 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 20 min |
| Aug 16, 7:51 PM CDT | Areal Flood Advisory | LUB | Bailey, Lamb | 99 min |
| Aug 16, 8:50 PM CDT | Areal Flood Advisory | LUB | Garza, Kent, Stonewall | 3 hr |
| Aug 16, 8:55 PM CDT | Areal Flood Advisory | LUB | Crosby, Garza, Lubbock, Lynn | 3 hr |
| Aug 16, 9:45 PM CDT | Areal Flood Advisory | LUB | Crosby, Garza, Hockley, Lubbock, Lynn, Terry | 2 hr |
| Aug 16, 11:55 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Garza, Hockley, Kent, Lubbock and 3 more | 4 hr |
| Aug 17, 12:03 AM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Yoakum | 117 min |
| Aug 17, 1:43 AM CDT | River Flood Advisory | LUB | Lubbock | 3 hr |
Nearby
River Flood Advisories in Texas, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.